Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 1999, 7:34 PM CDT for Forest County, Vilas County, Wisconsin. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 5, 1999, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 5, 1999, 8:35 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Forest County, WI, Vilas County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 7:35 PM CDT | Hail 3 | Eagle River, WI | |
| Jun 5, 8:12 PM CDT | Thunderstorm Wind 70 | Hiles, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3997 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 060034 RRA SVRGRB WIC041-125-060135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 734 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOREST COUNTY IN NORTHEASTERN WISCONSIN EASTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 835 PM CDT * AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF RHINELANDER. THE STORM WAS MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THREE LAKES BY 740 PM CDT HILES BY 750 PM CDT THIS IS A DANGEROUS STORM WITH HAIL LARGER THAN AN INCH IN DIAMETER. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. TE/JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:15 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 5, 5:15 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 515 PM CDT SAT JUN 5 1999 EXPLOSIVE TSTM DEVELOPMENT HAS OCCURRED IN THE PAST 1-2 HRS OVER ERN MN AND NW WI...BUT THE STORMS HAVE BEEN FAIRLY SLOW TO MOVE EAST. IN ADDITION...MUCH OF THE CU OVER E-C WI HAS DISSIPATED. THESE TRENDS SUGGEST TSTM THREAT IN E-C WI WILL HOLD OFF UNTIL AFTER MIDNIGHT. UPDATED ZFP TO ACCOUNT FOR THESE TRENDS. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:00 PM CDT | Tornado Warning | GRB | Oneida | 45 min |
| Jun 5, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 47 min |
| Jun 5, 7:40 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 50 min |
| Jun 5, 8:02 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 63 min |
| Jun 6, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 61 min |
| Jun 6, 12:41 AM CDT | Severe Thunderstorm Warning | GRB | Portage | 54 min |
| Jun 6, 1:25 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 45 min |
| Jun 6, 2:05 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 55 min |
| Jun 6, 3:03 AM CDT | Severe Thunderstorm Warning | GRB | Door | 42 min |
| Jun 6, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 47 min |
| Jun 6, 4:16 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 64 min |
| Jun 6, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 49 min |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara, Winnebago | 63 min |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 63 min |
| Jun 6, 5:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 62 min |
| Jun 6, 5:06 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 64 min |
| Jun 6, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 61 min |
| Jun 6, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 47 min |
| Jun 6, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 63 min |
| Jun 6, 6:09 PM CDT | Severe Thunderstorm Warning | GRB | Door | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.